MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM PROTEIN C

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM PROTEIN C
Model Number BERICHROM PROTEIN C
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that different protein c results were obtained on two patient samples using the berichrom protein c reagent.Siemens reviewed the sysmex cs-5100 system back up files and determined that the customer is not using the most recent berichrom protein c application on the sysmex cs-5100 system.The software application used by the customer may not feature re-dilution and it is possible that the customer manually diluted the samples prior to repeating the samples.There is no indication of a software or reagent malfunction and siemens determined that an issue with the manual dilution of the samples potentially contributed to the different protein c results.The sysmex cs-5100 system instructions for use indicates that when results are flagged with error code 0000.4000.0041 [extrapolation boundary over (upper)], the operator should change the dilution ratio and repeat the analysis.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2018-00117 was filed for the result obtained on (b)(6) 2018 for sample id (b)(6).
 
Event or Problem Description
Flagged non-numerical protein c results were obtained on two patient samples on a sysmex cs-5100 system, using the berichrom protein c reagent.The flagged result for sample id (b)(6) was reported to the physician(s), and it is unknown if the flagged result for sample id (b)(6) was reported to the physician(s).The samples were diluted in a 1:4 dilution and repeated on the same system, using the same reagent lot, resulting in numerical protein c results.The repeat result for sample id (b)(6) was reported to the physician(s).On (b)(6) 2018, sample id (b)(6) was repeated again on the same system and reagent lot, resulting higher than the repeat result.The correct result for either patient is unknown.There are no known reports of patient intervention or adverse health consequences due to the different protein c results.

Brand Name
BERICHROM PROTEIN C
Common Device Name
BERICHROM PROTEIN C
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8189356
Report Number9610806-2018-00116
Device Sequence Number11290817
Product Code GGP
UDI-Device Identifier00842768011900
UDI-Public00842768011900
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K890634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Model NumberBERICHROM PROTEIN C
Device Catalogue Number10446499
Device Lot Number48671
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1